Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Warning letter with livial 2.5 mg. Any new developments on this drug?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I have had a warning letter with my livial 2.5 mg today from my chemist. have their been new developments ? on this drug ?
Posted Thu, 4 Jul 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 33 minutes later
Hi, thanks for using healthcare magic

There are no new developments with livial. The last updated information was in 2012. Your chemist was likely reminding you of possible side effects to make sure your are aware of potential complications.
These are complications that are possible but may not occur.

Livial is a synthetic or man made steroid that is used for hormone replacement.

It can relieve the symptoms associated with menopause and also reduce the chances of osteoporosis.
The potential complications that he or she may have mentioned in his letter are:
(1) increased risk of breast cancer
(2) increased risk of changes in the endometrium which is the lining of the uterus and increased risk of endometrial cancer
(3) increased risk of clot formation
(4) increased risk of stroke

As stated before some persons do not experience any of these complications but your chemist wanted to ensure that you were aware of the possibilities.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor